MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22518UX
Medical Device Problem Codes Entrapment of Device (1212); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a non-tortuous, moderately calcified lesion in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at the lesion.An attempt was made to deliver the 2.25 x 18 onyx frontier stent to the mid lad and the diagonal bifurcation, but friction was felt when the stent passed through the previously implanted stent (from 2019).During attempts to withdraw the stent delivery system, there was resistance felt.Upon removal of delivery system, the balloon was inspected and the stent was not present.Under flouro, the stent was seen to have dislodged in the mid lad.It was then attempted to deliver a balloon to crush stent against vessel wall but was unsuccessful in delivering the balloon.The stent was not removed from the patient.The patient reported to be stable and was transferred to another hospital for further evaluation and to consider possible percutaneous removal or coronary artery bypass graft (cabg) if necessary.It was stated that this was a complex case in which it was attempted to stent the lad and diagonal bifurcation in the culotte method.The previously stented area from 2019 had two layers of stent as well as some in stent restenosis.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the lesion had 70-80% stenosis.During attempts to withdraw the stent delivery system there was resistance felt, but the device was not yanked on or pulled with excessive force.Numerous attempts were made to wire around the undeployed stent to deliver a balloon and crush the stent however it was not able to adequately deliver equipment beside the stent.The undeployed stent did not move after it came off the delivery system.The dislodged stent got caught on the prior stents already deployed in the vessel, and was stuck on those stents, which is how the dislodged onyx frontier remained in place.The previously implanted stents were non-medtronic devices.There was no damage to these previous stents documented as a result of the event.Initial reporter's phone number provided.Patient gender provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20001992
Report Number9612164-2024-03738
Device Sequence Number4953671
Product Code NIQ
UDI-Device Identifier00763000511210
UDI-Public00763000511210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberONYXNG22518UX
Device Catalogue NumberONYXNG22518UX
Device Lot Number0011800235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/16/2024
09/04/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/30/2024
09/09/2024
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale